Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 3, NWS San Diego, CA

September 27, 20134 counties in California

NWS San Diego, CA issued this red flag warning at Sep 27, 2013, 12:00 PM PDT for 4 counties in California. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2013, 12:00 PM PDT (19:00 UTC)
Expired
Sep 28, 2013, 6:00 PM PDT
In force
30 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS86 KSGX 271900
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1200 PM PDT FRI SEP 27 2013

...VERY DRY CONDITIONS WITH MODERATELY STRONG NORTHEAST TO EAST
WINDS THIS AFTERNOON THROUGH SATURDAY...

.OFFSHORE FLOW TODAY WILL BRING LOCALLY GUSTY NORTHEAST WINDS AND
LOWER HUMIDITY...ESPECIALLY NORTH OF SAN DIEGO COUNTY. THE WINDS
WILL GRADUALLY BECOME MORE EASTERLY TONIGHT...WITH INCREASING
WINDS OVER SAN DIEGO COUNTY...ESPECIALLY OVER THE FOOTHILLS AND
WEST MOUNTAIN SLOPES. THE HUMIDITY WILL BE LOWEST ON
SATURDAY...LOCALLY BELOW 10 PERCENT WITH AREAS OF WINDS EASTERLY
AROUND 25 MPH WITH LOCAL GUSTS OF 35 MPH THROUGH AND BELOW PASSES
AND CANYONS IN INLAND ORANGE COUNTY...THE SANTA ANA MOUNTAINS AND
FOOTHILLS...THE INLAND EMPIRE...AND THE SAN DIEGO COUNTY VALLEYS
AND MOUNTAINS. DURATIONS OF COMBINED HUMIDITY BELOW 15 PERCENT AND
WIND SPEEDS OF 25 MPH WILL BE UP TO SIX HOURS. IN MOST OF THESE
AREAS...FUELS ARE VERY DRY. HUMIDITIES WILL CONTINUE TO BE LOW
SATURDAY NIGHT AND SUNDAY...BUT WINDS WILL BE LIGHTER.

CAZ250-258-280800-
/O.UPG.KSGX.FW.A.0003.130928T1500Z-130929T0000Z/
/O.NEW.KSGX.FW.W.0003.130927T1900Z-130929T0100Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1200 PM PDT FRI SEP 27 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG
GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT UNTIL 6 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL
OCCUR ON THE WEST SLOPES OF THE SAN DIEGO COUNTY
MOUNTAINS...ESPECIALLY NEAR PASSES AND CANYONS.

* WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35
  MPH. STRONGEST WINDS WILL BE SATURDAY MORNING AND THROUGH AND
  BELOW PASSES AND CANYONS.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE 7 TO 12 PERCENT
  SATURDAY WITH POOR NIGHTTIME RECOVERY.

* TIMING...THROUGH SATURDAY AFTERNOON.

* OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT HUMIDITY
  WILL REMAIN VERY LOW THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ248-280800-
/O.NEW.KSGX.FW.W.0003.130927T1900Z-130929T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1200 PM PDT FRI SEP 27 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG
GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT UNTIL 6 PM PDT SATURDAY. THE MOST CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR JUST WEST OF BANNING PASS.

* WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35
  MPH. STRONGEST WINDS WILL BE LATE TONIGHT AND SATURDAY MORNING
  AND NEAR BANNING PASS.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY THIS AFTERNOON WILL BE 10
  TO 15 PERCENT...THEN 7 TO 12 PERCENT SATURDAY. THERE WILL BE
  POOR NIGHTTIME RECOVERY.

* TIMING...THROUGH SATURDSAY AFTERNOON.

* OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT HUMIDITY
  WILL REMAIN VERY LOW THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ242-257-280800-
/O.NEW.KSGX.FW.W.0003.130927T1900Z-130929T0100Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
1200 PM PDT FRI SEP 27 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG
GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT UNTIL 6 PM PDT SATURDAY. THE MOST CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR IN THE SANTA ANA MOUNTAINS AND FOOTHILLS AND
IN THE CHINO HILLS.

* WINDS...LOCAL EAST TO NORTHEAST WINDS 25 MPH WITH GUSTS OF 40
  MPH. STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 20 PERCENT THIS
  AFTERNOON OVER INLAND ORANGE COUNTY AND THE SANTA ANA
  MOUNTAINS...THEN 8 TO 13 PERCENT SATURDAY. NIGHTTIME RECOVERY
  WILL BE POOR.

* TIMING...THROUGH SATURDAY AFTERNOON.

* OUTLOOK...MUCH LIGHTER WINDS WILL OCCUR SATURDAY NIGHT AND
  SUNDAY. HUMIDITY WILL START TO RECOVER NEAR THE COAST
  SUNDAY...BUT VERY DRY CONDITIONS WILL CONTINUE IN THE SANTA ANA
  MOUNTAINS AND FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MAXWELL
4 follow-up statements
129 
WWUS86 KSGX 280058
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
558 PM PDT FRI SEP 27 2013

...VERY DRY CONDITIONS WITH MODERATELY STRONG NORTHEAST TO EAST
WINDS THROUGH SATURDAY...

.OFFSHORE FLOW THIS EVENING WILL CONTINUE LOCALLY GUSTY NORTHEAST
WINDS AND LOWER HUMIDITY...ESPECIALLY NORTH OF SAN DIEGO COUNTY.
THE WINDS WILL GRADUALLY BECOME MORE EASTERLY TONIGHT...WITH
INCREASING WINDS OVER SAN DIEGO COUNTY...ESPECIALLY OVER THE
FOOTHILLS AND WEST MOUNTAIN SLOPES. THE HUMIDITY WILL BE LOWEST ON
SATURDAY... LOCALLY BELOW 10 PERCENT WITH AREAS OF WINDS EASTERLY
AROUND 25 MPH WITH LOCAL GUSTS OF 35 MPH THROUGH AND BELOW PASSES
AND CANYONS IN INLAND ORANGE COUNTY...THE SANTA ANA MOUNTAINS AND
FOOTHILLS...THE INLAND EMPIRE...AND THE SAN DIEGO COUNTY VALLEYS
AND MOUNTAINS. DURATIONS OF COMBINED HUMIDITY BELOW 15 PERCENT AND
WIND SPEEDS OF 25 MPH WILL BE UP TO SIX HOURS. IN MOST OF THESE
AREAS...FUELS ARE VERY DRY. HUMIDITIES WILL CONTINUE TO BE LOW
SATURDAY NIGHT AND SUNDAY...BUT WINDS WILL BE LIGHTER.

CAZ250-258-281130-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
558 PM PDT FRI SEP 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY.THE
MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ON THE WEST
SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS...ESPECIALLY BELOW PASSES
AND CANYONS

* WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35
  MPH. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
  CANYONS SATURDAY MORNING.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE 7 TO 12 PERCENT 
  SATURDAY WITH POOR NIGHTTIME RECOVERY. 

* TIMING...THROUGH SATURDAY AFTERNOON.

* OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT 
  HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ248-281130-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
558 PM PDT FRI SEP 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE
MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR JUST WEST OF
BANNING PASS.

* WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35
  MPH. STRONGEST WINDS WILL BE LATE TONIGHT AND SATURDAY MORNING NEAR
  BANNING PASS.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY THIS AFTERNOON WILL BE 10
  TO 15 PERCENT...THEN 7 TO 12 PERCENT SATURDAY WITH POOR
  NIGHTTIME RECOVERY.

* TIMING...THROUGH SATURDSAY AFTERNOON.

* OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT 
  HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ242-257-281130-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
558 PM PDT FRI SEP 27 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE
MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE SANTA ANA
MOUNTAINS AND FOOTHILLS AND IN THE CHINO HILLS.

* WINDS...LOCAL EAST TO NORTHEAST WINDS 25 MPH WITH GUSTS OF 40 
  MPH. STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND 
  CANYONS OF THE SANTA ANA MOUNTAINS. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 20 PERCENT THIS
  AFTERNOON OVER INLAND ORANGE COUNTY AND THE SANTA ANA
  MOUNTAINS...THEN 8 TO 13 PERCENT SATURDAY WITH POOR NIGHTTIME
  RECOVERY.

* TIMING...THROUGH SATURDAY AFTERNOON.

* OUTLOOK...MUCH LIGHTER WINDS WILL OCCUR SATURDAY NIGHT AND
  SUNDAY. HUMIDITY WILL START TO RECOVER NEAR THE COAST SUNDAY...BUT
  VERY DRY CONDITIONS WILL CONTINUE IN THE SANTA ANA MOUNTAINS AND
  FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0
367 
WWUS86 KSGX 281127
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
427 AM PDT SAT SEP 28 2013

...VERY DRY CONDITIONS WITH MODERATELY STRONG NORTHEAST TO EAST
WINDS TODAY...

.OFFSHORE FLOW TODAY WILL BRING LOCALLY GUSTY EASTERLY WINDS AND
VERY LOWER HUMIDITY. THE HUMIDITY WILL FALL INTO THE SINGLE DIGITS
AND LOWER TEENS THIS AFTERNOON. FUELS ARE VERY DRY. HUMIDITIES
WILL CONTINUE TO BE LOW TONIGHT AND SUNDAY...BUT WINDS WILL BE
LIGHTER.

CAZ250-258-290100-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
427 AM PDT SAT SEP 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...EAST 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH.

* RELATIVE HUMIDITY...LOWEST HUMIDITIES WILL BE 7 TO 12 PERCENT. POOR 
  OVERNIGHT RECOVERY.

* TIMING...TODAY.

* OUTLOOK...WINDS WILL BE LIGHTER TONIGHT AND SUNDAY...BUT HUMIDITY 
  WILL REMAIN VERY LOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ248-290100-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
427 AM PDT SAT SEP 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME FROM 7 TO 12 PERCENT WITH POOR 
  OVERNIGHT RECOVERY.

* TIMING...TODAY.

* OUTLOOK...WINDS WILL BE LIGHTER TONIGHT AND SUNDAY...BUT HUMIDITY 
  WILL REMAIN VERY LOW THROUGH SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ242-257-290100-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
427 AM PDT SAT SEP 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...EAST 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME FROM 8 TO 13 PERCENT WITH POOR 
  OVERNIGHT RECOVERY.

* TIMING...TODAY.

* OUTLOOK...MUCH LIGHTER WINDS TONIGHT AND SUNDAY. HUMIDITY WILL 
  START TO RECOVER NEAR THE COAST SUNDAY...BUT VERY DRY CONDITIONS 
  WILL CONTINUE IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MOEDE
758 
WWUS86 KSGX 282005
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PDT SAT SEP 28 2013

...VERY DRY CONDITIONS THROUGH EARLY THIS EVENING...

.VERY DRY WILL PREVAIL ACROSS SOUTHERN CALIFORNIA THROUGH THIS
EVENING...WITH WIDESPREAD SINGLE DIGIT HUMIDITY VALUES POSSIBLE.
THESE LOW HUMIDITY READINGS WILL COMBING WITH LOCALLY GUSTY
WINDS AND VERY DRY FUELS TO ELEVATE THE WILD FIRE DANGER THROUGH
THE EARLY EVENING HOURS.

CAZ250-258-290100-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
105 PM PDT SAT SEP 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR LOCALLY GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...LOCALLY WEST TO NORTHWEST WINDS 5 TO 15 MPH IN THE
  VALLEYS...AND NORTHEAST TO EAST WINDS 5 TO 15 MPH IN THE
  MOUNTAINS. LOCAL GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME BETWEEN 5 AND 10 PERCENT...WITH
  POOR OVERNIGHT RECOVERY.

* TIMING...THROUGH EARLY THIS EVENING..

* OUTLOOK...HUMIDITY VALUES WILL REMAIN VERY LOW...PRIMARILY LESS
  THAN 15 PERCENT ON SUNDAY. HOWEVER...THE WINDS WILL BE LIGHT AND
  TERRAIN DRIVEN TONIGHT...TURNING WEAKLY ONSHORE BY SUNDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ248-290100-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
105 PM PDT SAT SEP 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...LOCALLY WEST TO NORTHWEST WINDS 5 TO 15 MPH...WITH GUSTS
  TO 25 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME BETWEEN 5 AND 10 PERCENT...WITH
  POOR OVERNIGHT RECOVERY.

* TIMING...THROUGH EARLY THIS EVENING..

* OUTLOOK...HUMIDITY VALUES WILL REMAIN VERY LOW...PRIMARILY LESS
  THAN 15 PERCENT ON SUNDAY. HOWEVER...THE WINDS WILL BE LIGHT AND
  TERRAIN DRIVEN TONIGHT...TURNING WEAKLY ONSHORE BY SUNDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ242-257-290100-
/O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
105 PM PDT SAT SEP 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS...LOCALLY SOUTHWEST WINDS 5 TO 15 MPH NEAR THE FOOTHILLS...WITH
  GUSTS TO 25 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME BETWEEN 5 AND 10 PERCENT...WITH
  POOR OVERNIGHT RECOVERY.

* TIMING...THROUGH EARLY THIS EVENING..

* OUTLOOK...HUMIDITY VALUES WILL REMAIN VERY LOW...PRIMARILY LESS
  THAN 15 PERCENT ON SUNDAY. HOWEVER...THE WINDS WILL BE LIGHT AND
  TERRAIN DRIVEN TONIGHT...TURNING WEAKLY ONSHORE BY SUNDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

PALMER
615 
WWUS86 KSGX 290047
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
547 PM PDT SAT SEP 28 2013

...RED FLAG WARNING EXPIRES AT 6 PM PDT...

.VERY DRY CONDITIONS WILL CONTINUE FOR INLAND AREAS.
HOWEVER...WINDS HAVE DECREASED CONSIDERABLY SINCE LAST EVENING.

CAZ250-258-290200-
/O.EXP.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
547 PM PDT SAT SEP 28 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

HUMIDITIES REMAIN LOW BUT WINDS HAVE WEAKENED.

$$

CAZ248-290200-
/O.EXP.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
547 PM PDT SAT SEP 28 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

HUMIDITIES REMAIN LOW BUT WINDS HAVE WEAKENED.

$$

CAZ242-257-290200-
/O.EXP.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
547 PM PDT SAT SEP 28 2013

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

HUMIDITIES REMAIN LOW BUT WINDS HAVE WEAKENED.

$$

HTTP://WEATHER.GOV/SANDIEG0

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 27, 9:30 AM PDT, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 27, 9:30 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT FRI SEP 27 2013

.SYNOPSIS...
AN OFFSHORE FLOW PATTERN TODAY THROUGH THIS WEEKEND WILL BRING
SUNNY...WARM DAYS WITH LOW HUMIDITIES. GUSTY NORTHEAST TO EAST WINDS
THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS WILL BE STRONGEST
TODAY AND SATURDAY. SUNDAY WILL BE ANOTHER VERY WARM DAY WITH
LIGHTER WINDS. THERE WILL BE GRADUAL COOLING MONDAY THROUGH THURSDAY
AS A TROUGH DEVELOPS AND DEEPENS ALONG THE WEST COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SKIES WERE CLEAR THIS MORNING WITH AREAS OF NORTHEAST WINDS...MAINLY
IN THE SANTA ANA MOUNTAINS...SAN BERNARDINO MOUNTAINS AND FAR N
PARTS OF THE COACHELLA VALLEY. HIGHEST GUSTS SO FAR HAVE BEEN 43 MPH
AT SKY VALLEY (N COACHELLA VALLEY) AND 41 MPH AT FREMONT CANYON.
HUMIDITIES ARE DECREASING...WITH SOME STATIONS ALREADY NEAR 20
PERCENT IN THE MTNS/DESERTS.

LOW PRESSURE TROUGH AXIS IS NOW FROM UTAH THROUGH W ARIZONA...WITH
AN UPPER HIGH ABOUT 1000 MI OFF THE CALIFORNIA COAST. A SURFACE HIGH
WAS BUILDING OVER FAR N CAL/S OREGON AND INTO N NEVADA. THE OFFSHORE
FLOW WILL BE OF MODERATE INTENSITY AND PRIMARILY BE SURFACE PRESSURE
GRADIENT DRIVEN AS THE COLD AIR ADVECTION WILL BE RATHER WEAK...AND
WINDS ABOVE ABOUT 800 MB WILL BE RATHER WEAK AS WELL. HOWEVER...THE
DRY AIRMASS COMING IN FROM THE NORTHEAST/EAST COMBINED WITH
DOWNSLOPING WILL RESULT IN WIDESPREAD HUMIDITIES BELOW 15
PERCENT...WITH SOME AREAS BELOW 10 PERCENT...ESPECIALLY SATURDAY.
THE FLOW WILL BE MORE EASTERLY SATURDAY...SO WINDIEST LOCATIONS WILL
BE IN THE SAN DIEGO COUNTY FOOTHILLS AND NEAR BANNING/EASTERN INLAND
EMPIRE...THOUGH WIND GUSTS WILL MOSTLY REMAIN BELOW 40 MPH THERE.
WINDS WILL BE MUCH LIGHTER SUNDAY...BUT HUMIDITIES WILL REMAIN LOW.
TEMPS WILL INCREASE...ESPECIALLY SATURDAY AT 850 MB TEMPS WILL
INCREASE TO AROUND 17 DEG C...SO MOST OF THE INLAND EMPIRE AND PARTS
OF THE SAN DIEGO COUNTY VALLEYS AND INLAND ORANGE COUNTY WILL HAVE
90S SATURDAY. MOST AREAS WILL BE JUST AS WARM IF NOT EVEN SLIGHTLY
WARMER SUNDAY...BUT WITH MORE OF A SEA BREEZE...ORANGE AND WESTERN
SAN DIEGO COUNTIES WILL BE A LITTLE COOLER THEN.

FLAT WEST FLOW ALOFT WILL PREVAIL STARTING EARLY NEXT WEEK...WITH
THE FIRST LOW PRESSURE TROUGH MOVING THROUGH THE PAC NW SUNDAY
NIGHT...WITH HEIGHTS GRADUALLY LOWERING UNTIL A SECOND TROUGH MOVES
THROUGH THE WEST COAST AROUND WED AND SLOWLY DEEPENING OVER THE
GREAT BASIN THU/FRI. HOWEVER...12Z GFS APPEARS WEAKER WITH THE
TROUGH THAN PREVIOUS MODEL RUNS OR THE ECMWF. REGARDLESS...THE
MARINE LAYER SHOULD MAKE MORE OF A PRESENCE IN COASTAL AND
EVENTUALLY THE VALLEY AREAS MON NIGHT THROUGH THU...WITH GRADUAL
COOLING OVER THE REGION. DEPENDING ON THE STRENGTH OF THE
TROUGH...WE COULD GET A PERIOD OF OFFSHORE FLOW VERY LATE NEXT WEEK
AFTER THE TROUGH MOVES EAST.

&&

.AVIATION...
271635Z...ONLY AVIATION WX CONCERNS FOR NEXT 48 HOURS ARE STRENGTH
OF NE-E WINDS OVER MTNS THROUGH AND BELOW MTN GAPS AND DEGREE OF
TURBULENCE. THINKING RIGHT NOW IS THAT THIS A WEAK SANTA ANA WIND
EVENT SO ONLY LGT-MOD UDDFS. SFC WND GUSTS 25-40KT AND AREAS OF
VSBY AOB 3SM BLDU.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER SAN DIEGO COUNTY
SATURDAY DUE TO THE WIDESPREAD MODERATE EAST FLOW WITH HUMIDITIES AT
TIMES BELOW 10 PERCENT...PLUS VERY DRY FUELS WEST OF THE MOUNTAIN
CRESTS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING IN
THE VALLEYS/MOUNTAINS...EVEN THOUGH ANY 6-HOUR DURATIONS OF BOTH 15
PERCENT AND SUSTAINED WINDS OF 25 MPH/GUSTS OF 35 MPH WILL BE VERY
LOCAL. WE WILL LIKELY HAVE SIMILAR CONDITIONS NEAR BANNING
PASS...AND A RED FLAG WARNING WILL BE ISSUED FOR THAT AREA. THE
SANTA ANA MOUNTAINS WILL HAVE SLIGHTLY LOWER WINDS SATURDAY...BUT
CONSIDERING A RED FLAG WARNING THERE AS WELL DUE TO THE DRY FUELS
AND LOCAL CANYONS WHICH COULD HAVE THE GUSTY WINDS/LOW RH. ALL AREAS
WILL HAVE POOR NIGHTTIME RECOVERIES BOTH TONIGHT...AFTER THE LOW RHS
DEVELOP TODAY...AND SATURDAY NIGHT. WILL MAKE THE FINAL DECISION IN
THE NEXT FEW HOURS FOR THE RED FLAG WARNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT UNTIL NOON TODAY FOR THE COACHELLA
VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS.

FIRE WEATHER WATCH FOR SAN DIEGO COUNTY VALLEYS AND MOUNTAINS
FROM 8 AM TO 5 PM SATURDAY.

&&

PUBLIC/FIRE WEATHER...MAXWELL
AVIATION...BALFOUR
Hazardous weather outlook, Sep 27, 4:30 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 AM PDT FRI SEP 27 2013

CAZ055-056-058-060>062-281200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
430 AM PDT FRI SEP 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY NORTHEAST WINDS ACROSS FROM 15-30 MPH WITH GUSTS TO 45 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FOR SATURDAY...DRY AND WARMER WITH GUSTY OFFSHORE WINDS AND LOW
HUMIDITY ELEVATING THE WILDFIRE DANGER. ON SUNDAY AND MONDAY THE
WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY
DRY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-057-281200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
430 AM PDT FRI SEP 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY NORTHEAST WINDS THIS MORNING NEAR THE SAN BERNARDINO FOOTHILLS
AND THROUGH THE SANTA ANA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SATURDAY...GUSTY WINDS NEAR THE FOOTHILLS AND THROUGH THE SANTA ANA
MOUNTAINS. DRY AND WARM WITH VERY LOW HUMIDITY.

ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE
TO BE WARM AND VERY DRY.

ELEVATED WILDFIRE DANGER.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.